MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number TMPX270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 51-year-old asian female patient underwent revision breast augmentation with 270cc unknown gel implants smooth on both sides and experienced bilateral capsular contracture; baker grade iii/iv postoperatively; diagnosed in the office.The patient has consulted with the healthcare professional.As a result, the patient underwent bilateral replacement surgery with catalog number 3501645 on (b)(6) 2023.This medwatch report is for the patient¿s left-sided device.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: left capsular contracture; baker grade iii/iv.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 21, 2023, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.As no response was provided regrading product mismatch, the following information has been updated: product code was updated from unknown gel implants smooth to catalog number tmpx270 since lot 7630746 (updated under field d4) has been populated.Implant side was updated from left to b.Product code was updated from unknown gel implants smooth to tmpx270 since lot 7623303 was populated.Implant side was updated from right to a (see manufacturer reference number (b)(4)) corresponding fields under section d have been updated on this form accordingly.This supplemental report is for lot number 7630746.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 3, 2023, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the siltex mod+prof xtra 270cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.This supplemental report is for patient's side implanted with lot number 7630746 manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17070704
Report Number1645337-2023-06513
Device Sequence Number6129621
Product Code FTR
UDI-Device Identifier00081317025443
UDI-Public00081317025443
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2023
Device Catalogue NumberTMPX270
Device Lot Number7630746
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer08/03/2023
08/03/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date08/03/2023
08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian